We study a particular case of repeated games with public signals. In the stage game an odd number of players have to choose simultaneously one of two rooms. The players who choose the less crowded room receive a reward of one euro (whence the name “minority game”). The players in the same room do not recognize each other, and between the stages only the current majority room is publicly announced. We show that in the infinitely repeated game any feasible payoff can be achieved as a uniform equilibrium payoff, and as an almost sure equilibrium payoff. In particular we construct an inefficient equilibrium where, with probability one, all players choose the same room at almost all stages. This equilibrium is sustained by punishment phases which use, in an unusual way, the pure actions that were played before the start of the punishment.

A folk theorem for minority games / Renault, J.; Scarlatti, S.; Scarsini, Marco. - In: GAMES AND ECONOMIC BEHAVIOR. - ISSN 0899-8256. - 53:(2005), pp. 208-230. [10.1016/j.geb.2004.09.013]

A folk theorem for minority games

SCARSINI, MARCO
2005

Abstract

We study a particular case of repeated games with public signals. In the stage game an odd number of players have to choose simultaneously one of two rooms. The players who choose the less crowded room receive a reward of one euro (whence the name “minority game”). The players in the same room do not recognize each other, and between the stages only the current majority room is publicly announced. We show that in the infinitely repeated game any feasible payoff can be achieved as a uniform equilibrium payoff, and as an almost sure equilibrium payoff. In particular we construct an inefficient equilibrium where, with probability one, all players choose the same room at almost all stages. This equilibrium is sustained by punishment phases which use, in an unusual way, the pure actions that were played before the start of the punishment.
A folk theorem for minority games / Renault, J.; Scarlatti, S.; Scarsini, Marco. - In: GAMES AND ECONOMIC BEHAVIOR. - ISSN 0899-8256. - 53:(2005), pp. 208-230. [10.1016/j.geb.2004.09.013]
File in questo prodotto:
File Dimensione Formato  
4 - geb2005.pdf

Solo gestori archivio

Tipologia: Documento in Post-print
Licenza: DRM non definito
Dimensione 181.03 kB
Formato Adobe PDF
181.03 kB Adobe PDF   Visualizza/Apri
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11385/3150
Citazioni
  • Scopus 9
  • ???jsp.display-item.citation.isi??? 7
social impact